Today was supposed to be the last day of Prednisone...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jen O
Regular Member


Date Joined May 2009
Total Posts : 136
   Posted 7/14/2009 8:22 PM (GMT -6)   
Well my taper was supposed to end today.

All was well...until this evening. I started cramping up after dinner. Just finished sitting on the toilet for the last hour. That darned abdominal pain was there. At first I was constipated, nothing would come. Then it came, and came, and came. D. For the first time in a couple of months while on this prednisone. No blood. I feel kind of feverish, too.

I was going to say that I was happy that the Azathioprine kicked in and the Apriso is doing its job.

Now what?

Do you guys think that now I need more Pred? Before I was classified as "steroid refractory" but my new GI thought "let's give it another try" and now I'm "steroid dependent?"

Or maybe I've just got a bug and I'll be OK tomorrow?

I really don't want this cocktail to fail as I think I'm out of other options.

Jen confused
Age 34, Diagnosed with UC September 2008
Current Meds:
Prednisone currently on 5 mgs, will quit on Wednesday 7/15/2009!
Started Azathioprine 100 mgs 6/22/2009 and Apriso 4 tabs daily 6/11/2009
Biotin 5 mg
Vitamin D 2,000 IU per day
Calcium 1500 mg per day
Flaxseed Oil 2000 mg per day
Multivitamin
Also tried: Remicade, Asacol, Rowasa, Cantasa


Dr-A
Veteran Member


Date Joined Jul 2006
Total Posts : 2105
   Posted 7/14/2009 8:28 PM (GMT -6)   
Sometimes that just happens when you stop the pred. Have to give the adrenals time to pick back up and get in the game. You may want to bump back up to 2.5 mg pred and do that for another week.
Proctitis DX 1999, Pancolitis DX 2008
Golimumab study (100mg every 4 weeks)
L-Glutamine 5000 mg + 600 mg pyridoxal alpha-ketoglutarate
Probiotis/VitD3 5000IU+Ca/1000mg DHA


Jen O
Regular Member


Date Joined May 2009
Total Posts : 136
   Posted 7/14/2009 8:38 PM (GMT -6)   
But I haven't even stopped it yet, I still had my 5 mgs this morning!

My doc said after one week at 5, just stop (how do you take 2.5 mgs? I am already cutting 10 mg pills in half, do you cut them into quarters? ) I think I am still going to take the 5 mgs tomorrow, even though I hate being on Prednisone.

Should I call the doc?
Age 34, Diagnosed with UC September 2008
Current Meds:
Prednisone currently on 5 mgs, will quit on Wednesday 7/15/2009!
Started Azathioprine 100 mgs 6/22/2009 and Apriso 4 tabs daily 6/11/2009
Biotin 5 mg
Vitamin D 2,000 IU per day
Calcium 1500 mg per day
Flaxseed Oil 2000 mg per day
Multivitamin
Also tried: Remicade, Asacol, Rowasa, Cantasa


Dr-A
Veteran Member


Date Joined Jul 2006
Total Posts : 2105
   Posted 7/14/2009 9:03 PM (GMT -6)   
I cut mine into quarters when tapering. Just use sharp pearing knife on a towel.
Proctitis DX 1999, Pancolitis DX 2008
Golimumab study (100mg every 4 weeks)
L-Glutamine 5000 mg + 600 mg pyridoxal alpha-ketoglutarate
Probiotis/VitD3 5000IU+Ca/1000mg DHA


hana24
Regular Member


Date Joined Dec 2007
Total Posts : 354
   Posted 7/14/2009 9:09 PM (GMT -6)   
I think, I may be wrong, but 5 mg is about what your body produces anyway. So the key is to make sure your body goes back to producing it by tapering. So my thought is we have problems when we get down so low because our body may not be back to normal.

I always have trouble after 15 mg..............
Jessica 27/F
Remicade, Entocort 3/day, Rowasa ,
Apriso/4 pills
Citalopram 20 MG
Align

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 8:24 AM (GMT -6)
There are a total of 3,004,238 posts in 329,124 threads.
View Active Threads


Who's Online
This forum has 161731 registered members. Please welcome our newest member, gfdag8966988888@outlook.c.
207 Guest(s), 8 Registered Member(s) are currently online.  Details
Psilociraptor, mattamx, BossJ, PC Legacy, Woogy, lyme1994, mareish, elvin